MAUDE Adverse Event Report: MICROVENTION, INC. 100728HFRM-V-A; EMBOLIZATION COIL

MICROVENTION, INC. 100728HFRM-V-A; EMBOLIZATION COIL
Model Number 100728HFRM-V-A
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned to the manufacturer.The lot number was provided and the device history records are being reviewed.The investigation is currently underway.
 
Event or Problem Description
It was reported that during the treatment of a pseudoaneurysm of the right internal iliac artery, the embolization coil was positioned in place.Upon detachment, the coil did not detach.The device was pulled to withdrawal, however the delivery pusher stretched and broke.A portion of the stretched delivery pusher segment was removed, but the other portion remained in the vessel.The patient was reported to be okay.Additional information/clarification received on 4 feb 2017, indicated the following: the embolization coil was within the aneurysm.Attempts were made to remove the device by pulling.It was stated that the physician pulled the device very hard.These attempts were unsuccessful.The stretched portion of the device (delivery pusher) was left in place, no other intervention was taken.It was reported that the physician emphasized that he tried to remove the device with too much force.It was indicated that it was not the fault of the device.The patient was reported to be okay with no negative consequences.

Brand Name
100728HFRM-V-A
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6359610
Report Number2032493-2017-00044
Device Sequence Number16285181
Product Code HCG
UDI-Device Identifier00811425027141
UDI-Public(01)00811425027141(11)160203(17)210203(10)160203F1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/03/2021
Device Model Number100728HFRM-V-A
Device Lot Number160203F1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date02/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR